D-Phenylalanine & other aminos for anxiety/mood/pain

Discussion in 'Food and nutrition' started by Galaxy919, Jan 30, 2004.

  1. Galaxy919

    Galaxy919 Guest

    I've been doing extensive reading on the difference between the two forms of phenylalanine...the D
    and L versions (DPA and DLPA respectively), in an attempt to understand the reaction I seem to be
    having to them.

    Almost everything I have read seems to indicate that the D version does not convert into the
    neurotransmitters...tyrosine, noreprinephrine, etc. Instead it inhibits enkephalin degradation.

    I have problems with chronic inflammatory pain, anxiety, depression, and headaches. I have achieved
    good results with 5-HTP on mood and anxiety, but am confused about my response to the DPA, DLPA.

    I seemed to have a lot of anxiety on the DLPA as well as a good level of pain relief.

    I switched to the D-version (DPA) thinking this should eliminate the part that could be
    causing anxiety (possible too much norepinephrine?), but I seem to be getting a racing heart
    while on the DPA.

    I am trying to figure how the DPA could be causing this. I want to stay on it for pain relief and it
    doesnt make sense to me why it would be causing racing heart.

    On 1000mg per day of DPA, I get excellent pain relief, but also constipation and the racing heart. I
    should mention that I am on a low-dose of Elavil (10-20mg per day), which works on serotonin and
    noradrenergic pathways, I believe.

    Any feedback about what might be going on would be much appreciated.

    Thanks.
     
    Tags:


  2. Ear Rings

    Ear Rings Guest

    L-phenylaline uses the same metabolic pathways as L-tryptophan. This tends to block your
    uptake of this serotonin producing aminos acid. Phenylaline is not recommended for people with
    anxiety problems.

    I would be very careful mixing these amino acids with medications of this sort. I did one day and
    almost had to call an ambulance in a public place. Holy hot flashes batman! It was rough for about 1
    hour. 5HTP and SSRI's were the problem. My you, I could never take the 5HTP. I have a drawer full of
    the stuff. Makes my skin crawl.

    Your problems sound exactly like mine. Changing my pH levels helps the infamations and pains
    immensely. Magnesium every day helps me. I cannot take any form of calcium (tried about 10
    kinds). It gives me massive muscle cramps. Sodium and patassium bicarbonate capsules at 10 and 4
    each day helped me very much to reaise my pH levels. It was good but I stopped. It takes about
    1-2 months to get an effect. Eat my vegetables and alkaline producing foods. Most meat produces
    much acid response.

    best of luck

    "Galaxy919" <[email protected]> wrote in message
    news:[email protected]...
    > I've been doing extensive reading on the difference between the two forms of phenylalanine...the D
    > and L versions (DPA and DLPA respectively), in an attempt to understand the reaction I seem to be
    > having to them.
    >
    > Almost everything I have read seems to indicate that the D version does not convert into the
    > neurotransmitters...tyrosine, noreprinephrine, etc. Instead it inhibits enkephalin degradation.
    >
    > I have problems with chronic inflammatory pain, anxiety, depression, and headaches. I have
    > achieved good results with 5-HTP on mood and anxiety, but am confused about my response to the
    > DPA, DLPA.
    >
    > I seemed to have a lot of anxiety on the DLPA as well as a good level of pain relief.
    >
    > I switched to the D-version (DPA) thinking this should eliminate the part that could be causing
    > anxiety (possible too much norepinephrine?), but I seem to be getting a racing heart while on
    > the DPA.
    >
    > I am trying to figure how the DPA could be causing this. I want to stay on it for pain relief and
    > it doesnt make sense to me why it would be causing racing heart.
    >
    > On 1000mg per day of DPA, I get excellent pain relief, but also constipation and the racing heart.
    > I should mention that I am on a low-dose of Elavil (10-20mg per day), which works on serotonin and
    > noradrenergic pathways, I believe.
    >
    > Any feedback about what might be going on would be much appreciated.
    >
    > Thanks.
     
  3. Depending on the biochemical basis of your anxiety, a tablespoon of inositol powder per day will
    help restore serotonin sensitivity.

    Also avoid caffeine and the other methyl xanthines.

    "Galaxy919" <[email protected]> wrote in message
    news:[email protected]...
    > I've been doing extensive reading on the difference between the two forms of phenylalanine...the D
    > and L versions (DPA and DLPA respectively), in an attempt to understand the reaction I seem to be
    > having to them.
    >
    > Almost everything I have read seems to indicate that the D version does not convert into the
    > neurotransmitters...tyrosine, noreprinephrine, etc. Instead it inhibits enkephalin degradation.
    >
    > I have problems with chronic inflammatory pain, anxiety, depression, and headaches. I have
    > achieved good results with 5-HTP on mood and anxiety, but am confused about my response to the
    > DPA, DLPA.
    >
    > I seemed to have a lot of anxiety on the DLPA as well as a good level of pain relief.
    >
    > I switched to the D-version (DPA) thinking this should eliminate the part that could be causing
    > anxiety (possible too much norepinephrine?), but I seem to be getting a racing heart while on
    > the DPA.
    >
    > I am trying to figure how the DPA could be causing this. I want to stay on it for pain relief and
    > it doesnt make sense to me why it would be causing racing heart.
    >
    > On 1000mg per day of DPA, I get excellent pain relief, but also constipation and the racing heart.
    > I should mention that I am on a low-dose of Elavil (10-20mg per day), which works on serotonin and
    > noradrenergic pathways, I believe.
    >
    > Any feedback about what might be going on would be much appreciated.
    >
    > Thanks.
     
Loading...